I have been using Obagi nu-derm for almost 3 months now. I have noticed a smoother, tighter skin appearance, but the breakouts are still bad and I have been getting acne scars! What is going on and what do I do?
How Effective is Obagi Nu Derm on Acne?
Doctor Answers (1)
You Need Stronger Medications
You probably are getting some tightening and smoothing from the Alpha-hyroxy acid in their product, the tretinoin they offer is definitely not enough anti-acne medication if you are scarring.
I sense that you are not seeing a dermatologist for your acne, since the Obagi system is meant for milder forms of acne. It seems to be more popular among spas and specialties with less experience in treating acne than dermatology.
A Retinoid, while indispensable for acne treatment, is only part of the pie. The Obagi Nu-Derm system lacks a good benzoyl peroxide ( their Clenziderm M.D. Serum gel cotains this, and is a good product but pricey). I feel this is needed, never mind the options of topical antibiotics, oral antibiotics, oral contraceptives, Aczone, etc.
If you are scarring, you need a more potent regimen.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.